Wyoming, 2009

Hail and Damaging Winds in Wyoming, August 6, 2009

August 6, 2009 · NWS RIW · 7 events in 3 counties and zones

Clearing skies in the afternoon allowed sufficient heating to generate severe thunderstorms across western Wyoming. Instability was enhanced in moist southwest flow ahead of slow moving low pressure in California.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Clearing skies in the afternoon allowed sufficient heating to generate severe thunderstorms across western Wyoming. Instability was enhanced in moist southwest flow ahead of slow moving low pressure in California.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 6, 1:03 PM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 6, 1:03 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT THU AUG 6 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY
SUBTROPICAL PLUME DID COME NWD OVERNIGHT LAST NIGHT AS EXPECTED
WITH LATE NIGHT AND MORNING CONVECTION. AIRMASS IS QUITE
OVERTURNED NOW EAST OF THE DIVIDE WITH THREAT OF SEVERE WEATHER
DIMINISHED FOR NOW. THE JUICIEST AIR IS IN THE FAR NRN AND NERN
ZONES BUT WITH CLOUD COVER AND SHOWERS...TEMPS ARE DOWN AND THE
AVAILABLE CAPE IS CAPPED. BOTH OF THESE AREAS COULD FIRE AGAIN BUT
IT WILL TAKE SOME TIME AND PERHAPS THE ARRIVAL IN THE SW OF AN
APPROACHING SHORTWAVE. IN THE NEXT FEW HOURS...THE HOT SPOT SHOULD
BE THE WEST WHERE PLENTY OF SUNSHINE HAS OCCURRED ALL DAY WITH
INSTABILITY INCREASING BY THE HOUR. POTENTIAL FOR SVR STORMS
EXISTS THERE OVER THE NEXT COUPLE HOURS. OTHER AREAS COULD RECOVER
LATER BUT FOR SHORT TERM...THE FAR WEST WILL BE THE AREA TO WATCH.
SHORTWAVE ROTATING NEWD FROM BASE OF IMPRESSIVE UPPER LOW BY EARLY
EVENING SPREADING INCREASING QG FORCING INTO THE SWRN AND CENTRAL
AREAS THROUGH THE EVENING. ANOTHER ROUND OF EVEN STRONGER STORMS
MAY FORM AHEAD OF THIS DISTURBANCE BEGINNING IN THE SW IN A FEW
HOURS AND SPREADING NE INTO THE EVENING HOURS. LATE TONIGHT INTO
FRIDAY MORNING...THE COLD FRONT MOVES INTO THE WEST WITH A LINE OF
SHOWERS AND THUNDERSTORMS EXPECTED ALONG WITH RAPIDLY COOLING MID
LEVEL TEMPERATURES. INCREASING QG FORCING FRIDAY AFTERNOON AND
EVENING WILL BRING WIDESPREAD SHOWERS AND SOME THUNDERSTORMS TO
THE WEST WITH SCATTERED COVERAGE ACROSS THE NORTH AND MUCH LESS IN
OUR SERN ZONES. SNOW LEVELS COULD LOWER TO 8K FEET FRIDAY NIGHT
AND SATURDAY MORNING AND ONLY RISE TO 9K FEET OR SO SATURDAY
AFTERNOON. SNOW LEVELS COULD EVEN BE ARTIFICIALLY LOWER DURING
PERIODS OF HEAVIER CONVECTIVE SHOWERS. DEPENDING ON THE EXACT
EVOLUTION...WE COULD SEE SOME DECENT ACCUMULATION ABOVE 9000 TO
10000 FEET IN THE NW MTNS FRIDAY NIGHT AND SATURDAY. WITH BOTH THE
GFS AND THE NAM NOW FURTHER SOUTH WITH THE UPPER LOW SATURDAY...
THE CHANCE OF SHOWERS WILL BE HIGHER ACROSS OUR NRN AND EVEN
CENTRAL ZONES. TEMPERATURES WILL LIKELY BE QUITE COOL SATURDAY
WITH H7 TEMPS ONLY IN THE LOW TO MIDDLE SINGLE DIGITS. SYSTEM
MOVES EAST SATURDAY NIGHT WITH SUNDAY LOOKING LIKE A GENERALLY DRY
DAY WITH RECOVERING TEMPS. A FEW SHOWERS MAY DEVELOP OVER THE HIGH
COUNTRY BUT OTHERWISE SUNDAY LOOKS DRY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
PATTERN CHANGE CONTINUES TO BE THE EMPHASIS OF THE EXTENDED
FORECAST AS FLOW OVER THE WESTERN US AND EASTERN PACIFIC BECOMES
ZONAL WITH GULF OF ALASKA LOW EXECUTING A SERIES OF FAST MOVING
SHORT WAVES IN THE FLOW. THIS WILL KEEP A THREAT OF AT LEAST
ISOLATED CONVECTION INTO THE WESTERN MOUNTAINS WITH MODERATE
TEMPERATURES AND BREEZY CONDITIONS ACROSS THE SOUTH AND ALONG THE
LEE SLOPES OF THE MOUNTAINS. EXTENDED MODELS ARE IN BETTER
AGREEMENT TONIGHT WHICH ADDS CONFIDENCE TO THE EXTENDED FORECAST.
IF THE SOUTHWEST MONSOON MOISTURE GETS ENTRAINED IN THE ZONAL FLOW
QUICKER...THE THREAT OF PRECIPITATION WILL INCREASE SIGNIFICANTLY.
AT THIS TIME THIS WOULD OCCUR ON THURSDAY AT THE EARLIEST.
TROPICAL STORM ACTIVITY IN THE EASTERN PACIFIC AS WELL AS CONVECTION
OVER THE DESERT SOUTHWEST COULD SIGNIFICANTLY ALTER THE
AVAILABILITY OF MOISTURE AS WELL.

&&

.AVIATION...
AS A STRONG UPPER LEVEL WEATHER DISTURBANCE TRACKS NORTHEAST THROUGH
A VERY UNSTABLE AIRMASS ACROSS WYOMING AHEAD OF AN APPROACHING LOW
PRESSURE CENTER IN NORTHERN CALIFORNIA... THERE IS THE POTENTIAL FOR
STRONG THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE AREA THIS
EVENING...ESPECIALLY ACROSS WESTERN...NORTHERN AND SOUTHERN WYOMING.
MANY OF THESE STORMS WILL LIKELY CONTAIN HAIL...LOCALLY HEAVY
RAINFALL AND GUSTY 40 TO 50 MPH WINDS. KRIW AND KLND ARE THE LEAST
LIKELY SITES TO EXPERIENCE THESE CONDITIONS...HOWEVER ALL THE ALL
TAF SITES HAVE THE POTENTIAL TO EXPERIENCE THESE STRONGER STORMS.
THESE STORMS WILL LIKELY PRODUCE WIDELY SCATTERED IFR CONDITIONS AND
SCATTERED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS. THESE
SHOWERS WILL LINGER PAST MIDNIGHT BUT GRADUALLY DECREASE IN
INTENSITY AFTER MIDNIGHT AS THEY SLOWLY EXIT TO THE EAST. AS THE
TROUGH OF LOW PRESSURE ASSOCIATED WITH THE APPROACHING
AFOREMENTIONED LOW PRESSURE CENTER APPROACHES WYOMING...NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN
WYOMING FRIDAY ALONG WITH ISOLATED TO WIDELY SCATTERED COVERAGE
ELSEWHERE. ANY SHOWER ACTIVITY AFTER MIDNIGHT TONIGHT WILL LIKELY
CREATE ISOLATED IFR CONDITIONS AND WIDELY SCATTERED MVFR CONDITIONS
ALONG WITH SOME MOUNTAIN OBSCURATIONS.

&&

.FIRE WEATHER...
A MAJOR UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE NORTHERN GREAT
BASIN THROUGH FRIDAY AND ACROSS NORTHERN WYOMING ON SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL COVER THE
AREA THROUGH THIS EVENING AND ACROSS MUCH OF THE WEST AND NORTH
THROUGH SATURDAY. TEMPERATURES WILL CONTINUE TO COOL EACH DAY WITH
HIGHS ONLY IN THE 60S AND 70S EAST OF THE DIVIDE BY SATURDAY AND
50S TO MID 60S OUT WEST. THE HIGH COUNTRY WILL BE IN THE 40S AND
50S WITH SOME SNOW IN THE NORTHERN MOUNTAINS ABOVE 8500 TO 9000
FEET AND ABOVE 10000 FEET FURTHER SOUTH. THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS EXISTS THROUGH THIS EVENING WITH POTENTIALLY
DAMAGING WIND...LARGE HAIL AND WIND GUSTS OVER 60 MPH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...C.BAKER
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 6, 2:06 PM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT THU AUG 6 2009

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
306 PM MDT THU AUG 6 2009

...SEVERE THUNDERSTORM WATCH FOR PARK AND TETON COUNTIES THROUGH
10 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN AND CENTRAL WYOMING THROUGH THIS EVENING. SOME THUNDERSTORMS
THIS AFTERNOON AND EVENING MAY BE SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE...ESPECIALLY ACROSS NORTHWESTERN WYOMING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY WITH STRONG TO
SEVERE WIND GUSTS POSSIBLE. A COLD FRONT WILL PUSH ACROSS THE REGION
LATE FRIDAY AND SATURDAY ALLOWING FOR A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS. COOLER AND DRIER AIR WILL FOLLOW FOR THE WEEKEND.
SNOW IS ALSO EXPECTED OVER THE NORTHWEST MOUNTAINS FRIDAY AND
SATURDAY WITH THE SNOW LEVEL BETWEEN 8500 AND 9500 FEET. SEVERAL
INCHES OF SNOW IS EXPECTED ABOVE 9000 TO 10000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 6, 12:53 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT THU AUG 6 2009

WYZ001-002-062100-
ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK-
153 PM MDT THU AUG 6 2009

RAPIDLY DEVELOPING SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM
ACROSS YELLOWSTONE PARK AND THE ABSAROKA MOUNTAINS THROUGH 3 PM.
THESE STORMS ALREADY HAVE A HISTORY OF PRODUCING PEA SIZE HAIL.
EXPECT LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...GUSTY 30 TO 35 MPH
WINDS AND ISOLATED CLOUD TO GROUND LIGHTNING STRIKES WITH A FEW
OF THESE STORMS.

LIPSON
Special weather statement, Aug 6, 1:16 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT THU AUG 6 2009

WYZ001-062100-
YELLOWSTONE NATIONAL PARK-
216 PM MDT THU AUG 6 2009

A SIGNIFICANT NORTH SOUTH ORIENTED BAND OF THUNDERSTORMS ACROSS
EASTERN IDAHO WILL BE AFFECTING WESTERN PORTIONS OF YELLOWSTONE
PARK THROUGH 3 PM. THE INDIVIDUAL STORM CELLS WILL BE MOVING NORTH
NORTHEAST AT AROUND 30 TO 45 MPH INTO YELLOWSTONE PARK. EXPECT 30
TO 40 MPH WIND GUSTS...PEA SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL WITH SOME OF THESE STORMS.

LIPSON
Special weather statement, Aug 6, 1:21 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT THU AUG 6 2009

WYZ012-013-062130-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
221 PM MDT THU AUG 6 2009

A SIGNIFICANT NORTH SOUTH ORIENTED BAND OF THUNDERSTORMS ACROSS
EASTERN IDAHO WILL BE AFFECTING PORTIONS OF FAR WESTERN WYOMING
BY 245 PM AND CONTINUING THROUGH AT LEAST 330 PM. THE INDIVIDUAL
STORM CELLS WILL BE MOVING NORTH NORTHEAST AT AROUND 30 TO 40 MPH
WHILE THE ENTIRE BAND OF STORMS MOVE EAST TOWARD FAR WESTERN WYOMING.
EXPECT 35 TO 45 MPH WIND GUSTS...PEA SIZE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WITH SOME OF THESE
STORMS.

LIPSON
Special weather statement, Aug 6, 2:26 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT THU AUG 6 2009

WYZ001-012-062215-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
326 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR TETON COUNTY UNTIL 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LEWIS FALLS...OR 28 MILES
SOUTHWEST OF LAKE...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE...
  6 MILES NORTHWEST OF LEWIS FALLS BY 340 PM MDT.
  NEAR LEWIS LAKE BY 350 PM MDT.
  NEAR SHOSHONE LAKE BY 400 PM MDT.
  5 MILES SOUTHEAST OF CRAIG PASS BY 410 PM MDT.
  NEAR GRANT VILLAGE BY 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LEWIS..RIDDLE OR YELLOWSTONE LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHWEST WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4455 11062 4435 11032 4413 11075 4423 11096
TIME...MOT...LOC 2125Z 214DEG 15KT 4426 11078

LIPSON
Special weather statement, Aug 6, 2:35 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MDT THU AUG 6 2009

WYZ012-013-062230-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
335 PM MDT THU AUG 6 2009

A SIGNIFICANT NORTH SOUTH ORIENTED BAND OF THUNDERSTORMS ACROSS
EASTERN IDAHO WILL BE AFFECTING PORTIONS OF FAR WESTERN WYOMING
INCLUDING THE JACKSON VALLEY THROUGH AT LEAST 430 PM. THIS BAND OF
STORMS WILL CONTINUE TO TRACK EAST AT 20 MPH INTO WESTERN WYOMING.
THE PRIMARY THREAT WITH THESE STORMS WILL BE 40 TO 50 MPH WIND GUSTS.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL ALSO BE ASSOCIATED WITH SOME OF THESE STORMS.

LIPSON
Special weather statement, Aug 6, 2:55 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT THU AUG 6 2009

WYZ023>027-062330-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
355 PM MDT THU AUG 6 2009

THUNDERSTORMS ARE TO FORM OVER SOUTHWEST WYOMING THE REST OF THE
AFTERNOON INTO THE EVENING HOURS. SOME OF THE STORMS WILL BE
STRONG...PRODUCING HEAVY RAIN...WIND GUSTS TO 50 MPH...SMALL HAIL
AND FREQUENT LIGHTNING. MOST OF THE STORMS WILL BE MOVING FROM THE
SOUTHWEST TO THE NORTHEAST ACROSS THESE AREAS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

The radar

The Pocatello radar (KSFX), 187 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Teton

When
August 6, 3:05 PM MST
Where
Teton County, 2.05 mi W of Moran
Measured
0.88 in hail
Reported by
Park/Forest Service
Coordinates
43.845, -110.611

Nickel sized hail and wind gusts approaching 50 mph were reported at the Signal Mountain Marina.

Thunderstorm Wind, Sweetwater

When
August 6, 4:26 PM MST
Where
Sweetwater County, (Rks)rock Spgs Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.600, -109.070

Thunderstorm wind of 60 mph was measured on ASOS at Rock Springs-Sweetwater County Airport.

Hail, Teton

When
August 6, 4:26 PM MST
Where
Teton County, 2.05 mi W of Moran
Measured
0.88 in hail
Reported by
Park/Forest Service
Coordinates
43.845, -110.611

Hail to the size of nickels was reported at Signal Mountain Lodge.

Thunderstorm Wind, Park

When
August 6, 4:30 PM MST to 4:35 PM MST
Where
Park County, 8.94 mi E of Sunlight Basin
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
44.750, -109.370

An automated sensor on Chief Joseph Pass measured a peak wind gust of 63 mph.

Thunderstorm Wind, Park

When
August 6, 4:40 PM MST
Where
Park County, 1.31 mi WSW of Clark to 3.54 mi WNW of Clark
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.874, -109.176

Trained spotters estimated wind gusts of at least 60 mph near Clark.

Thunderstorm Wind, Park

When
August 6, 5:08 PM MST
Where
Park County, 1.44 mi WNW of Powell
Measured
50 kt (58 mph) measured gust
Property damage
$6,000
Reported by
Mesonet
Coordinates
44.758, -108.777

An automated weather station on the far west side of Powell recorded a peak thunderstorm wind gust of 58.3 mph at 1708MST. The wind dropped a tree on North Douglas Street in Powell and stopped traffic for 30 minutes. Seven other toppled trees in an older section of town blocked streets for approximately three hours until city crews could clear the debris using chainsaws.

Thunderstorm Wind, Park

When
August 6, 5:10 PM MST
Where
Park County, 0.77 mi WSW of Ralston
Measured
53 kt (61 mph) measured gust
Reported by
Public
Coordinates
44.716, -108.865

Thunderstorm outflow winds topped out at 61 mph in Ralston.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178029, 178024, 178030, 178037, 178043, 191861, 178040.